Recently I have become more sexually active (4 times in one week compared to once or twice a month). I am on the pill and take it every day at approximately the same time. Starting this week, my breasts have become very tender and seem to be growing. I also started my period in the middle of my cycle even though I am taking the pills as prescribed. I am also having weird pains in my stomach, kind of a throbbing on the left hand side, under my rib cage. I am attributing the early period and stomach issues to stress, but what about the breast tenderness?
It would be wise to have a pregnancy test done to make sure your symptoms are not pregnancy-caused. It is rare on the birth control pill, but certainly can happen even when you are taking them properly.
If you are not pregnant, the breast tenderness can be also pill-caused, or can be the result of more direct nipple stimulation during sexual activity. You may want to discuss this directly with your provider to consider a different dose pill to see if it decreases.
The abdominal discomfort should be evaluated in clinic if it persists or is getting worse.